Lung Cancer Home > Iressa Overdose
If you believe you have overdosed on Iressa (gefitinib), seek urgent medical assistance. Taking too much of this drug may cause vomiting, nausea, or other problems. The specific effects will depend on how much of the drug was taken, whether it was combined with other drugs, and other factors. Treatment will usually involve supportive care to treat any symptoms that occur.
Iressa® (gefitinib) is a prescription medication used to treat certain cases of non-small cell lung cancer, a slow-growing type of lung cancer. It belongs to a group of medicines known as tyrosine kinase inhibitors.
As with most medications, it is possible to take too much Iressa. The specific effects of an overdose would likely vary, depending on a number of factors, such as the Iressa dosage and whether it was taken with any other medicines or substances.
In clinical studies, doses of up to 500 mg have not caused serious problems. Doses of 1000 mg increased the frequency and severity of the usual Iressa side effects. Diarrhea and a skin rash were especially likely to occur when high doses were given. Based on the known side effects of the medication, other Iressa overdose symptoms may include but are not limited to:
- Dry skin.
If the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the drug absorbed into the bloodstream.
Treatment will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive care for an Iressa overdose may include administering medications to treat severe diarrhea or IV fluids to manage dehydration.
It is important that you seek medical attention immediately if you believe that you may have overdosed on this medicine.